Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 1, NWS Houston/Galveston, TX

January 21, 201418 counties in Texas

NWS Houston/Galveston, TX issued this red flag warning at Jan 21, 2014, 4:07 AM CST for 18 counties in Texas. It took effect at Jan 21, 2014, 6:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2014, 4:07 AM CST (10:07 UTC)
In effect from
Jan 21, 2014, 6:00 AM CST
Expired
Jan 21, 2014, 3:00 PM CST
In force
9 hr
Issued by
NWS Houston/Galveston, TX

Counties Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Jackson County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.1 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2014-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2014-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

430 
WWUS84 KHGX 211007
RFWHGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
407 AM CST TUE JAN 21 2014

...A RED FLAG WARNING IS IN EFFECT FOR MUCH OF SOUTHEAST TEXAS
FROM 6 AM CST THROUGH 3 PM CST...

.A TIGHT PRESSURE GRADIENT WILL PRODUCE STRONG NORTH WINDS TODAY.
DRIER AIR SURGING INTO THE REGION WILL FOSTER HUMIDITY LEVELS
BELOW 20 PERCENT THIS AFTERNOON. THE STRONGEST WINDS WILL BE THIS
MORNING WHILE THE LOWEST HUMIDITY WILL BE THIS AFTERNOON SO THIS
RED FLAG WARNING IS SOMEWHAT CONDITIONAL. HOWEVER THERE ARE OTHER
FACTORS CONTRIBUTING TO THE RED FLAG WARNING SUCH AS SUBSTANTIAL
SHORT TERM RAINFALL DEFICITS APPROACHING 8 INCHES SINCE NOVEMBER 1
AND VEGETATION KILLED BY THE COLD EARLIER IN THE MONTH...AND DRIED
DURING RECENT WARM AND DRY WEATHER.

TXZ176-177-195>199-210>214-226-227-235>238-212100-
/O.NEW.KHGX.FW.W.0001.140121T1200Z-140121T2100Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-MONTGOMERY-
WALKER-WALLER-WASHINGTON-WHARTON-
407 AM CST TUE JAN 21 2014

...RED FLAG WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON FOR
DANGEROUS FIRE WEATHER CONDITIONS FOR THE WESTERN TWO-THIRDS OF
SOUTHEAST TEXAS...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

* AFFECTED COUNTIES... MADISON...WALKER...BURLESON...BRAZOS... 
  WASHINGTON...GRIMES...MONTGOMERY...COLORADO...AUSTIN... 
  WALLER...HARRIS...CHAMBERS...WHARTON...FORT BEND...JACKSON... 
  MATAGORDA...BRAZORIA...GALVESTON. 

* WIND...NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...RELATIVE HUMIDITY LEVELS WILL FALL TO BELOW 20
  PERCENT THIS AFTERNOON.

* HIGHEST THREAT...IS LOCATED WEST OF A MADISONVILLE TO HEMPSTEAD
  TO FREEPORT LINE. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
230 
WWUS84 KHGX 212114
RFWHGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
314 PM CST TUE JAN 21 2014

...RED FLAG WARNING IN EFFECT UNTIL 5 PM...

.GUSTY NORTH WINDS WILL DIMINISH TOWARD SUNSET. IN THE
MEANTIME...LOW HUMIDITIES AND ELEVATED WINDS WILL PRODUCE
DANGEROUS FIRE WEATHER CONDITIONS.

TXZ176-177-195>199-210>214-226-227-235>238-212300-
/O.EXP.KHGX.FW.W.0001.000000T0000Z-140121T2100Z/
/O.NEW.KHGX.FW.W.0002.140121T2114Z-140121T2300Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-MONTGOMERY-
WALKER-WALLER-WASHINGTON-WHARTON-
314 PM CST TUE JAN 21 2014

...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. 

* AFFECTED COUNTIES... MADISON...WALKER...BURLESON...BRAZOS... 
  WASHINGTON...GRIMES...MONTGOMERY...COLORADO...AUSTIN... 
  WALLER...HARRIS...CHAMBERS...WHARTON...FORT BEND...JACKSON... 
  MATAGORDA...BRAZORIA...GALVESTON. 

* WIND...NORTH WINDS 15 MPH WITH GUSTS TO 25 MPH RAPIDLY
  DIMINISHING TOWARD SUNSET.

* HUMIDITY...15 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this red flag warning went out at Jan 20, 11:36 PM CST, 4 hours 31 minutes earlier.

Area forecast discussion, Jan 20, 11:36 PM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1136 PM CST MON JAN 20 2014

.AVIATION...
FOR THE NEXT SEVERAL HOURS...WE WILL BE DEALING WITH SOME LOW CLOUDS
AND PATCHY FOG THAT HAVE DEVELOPED AHEAD OF THE COLD FRONT THAT IS
MOVING THROUGH SOUTHEAST TEXAS AND HEADING TOWARD THE GULF WATERS.
TAF SITES MAINLY SOUTH OF INTERSTATE 10 HAVE THE BEST POTENTIAL FOR
IFR/LIFR CONDITIONS BEFORE THE FRONT MOVES THROUGH AND SHIFTS WINDS
TO THE NORTHWEST AND NORTH AND RAPIDLY DRIES THINGS OUT. ANTICIPATE
FRONT TO BE OFF THE ENTIRE UPPER TEXAS COAST BY 2 AM TO 3 AM. CLEARING
SKIES AND BREEZY CONDITIONS CAN BE EXPECTED TO DEVELOP AREA WIDE IN
THE WAKE OF THE FRONT WITH THE STRONGEST SUSTAINED SPEEDS AND GREATEST
GUSTS ALONG THE COAST. WINDS WILL WEAKEN LATER IN THE AFTERNOON AND
ON INTO THE EVENING HOURS ON TUESDAY AS SURFACE HIGH PRESSURE MOVES
OVER THE AREA. LIGHT AND VARIABLE WINDS TUESDAY NIGHT UNDER CLEAR SKIES.
42
&&

.PREV DISCUSSION... /ISSUED 928 PM CST MON JAN 20 2014/

UPDATE...
AS OF 9PM THE COLD FRONT HAS MOVED INTO SOUTHEAST TEXAS AND IS NOW
THROUGH COLLEGE STATION. THE FRONT WILL CONTINUE TO PUSH SOUTHWARD
THROUGH THE OVERNIGHT HOURS WITH SOME FOG POSSIBLE ACROSS AREAS
CLOSER TO THE COAST. CURRENT FORECAST IS IN GOOD SHAPE AND NO
UPDATES PLANNED THIS EVENING. 38

PREV DISCUSSION... /ISSUED 429 PM CST MON JAN 20 2014/

DISCUSSION...
WITH A AMPLIFIED FLOW PATTERN DUE TO A RIDGE UP THE PACIFIC COAST
AND THE DEEP LOW OVER AND NORTH OF THE GREAT LAKES...A COLD
AIRMASS WILL SINK INTO TEXAS LATER THIS WEEK. THINGS MAY GET
INTERESTING THURSDAY NIGHT INTO FRIDAY AS MOISTURE ASSOCIATED WITH
A COASTAL SURFACE TROUGH AND SHORTWAVE TROUGH ALOFT INTERACT WITH
THE COLD AIRMASS SINKING INTO THE AREA.

FOR THE SHORT TERM...A COLD FRONT WILL MOVE THROUGH SE TX TONIGHT.
MOISTURE POOLING AHEAD OF THE FRONT WILL LEAD TO AT LEAST PATCHY
FOG FORMATION WITH AREAS OF FOG MOST LIKELY FROM ABOUT THE
INTERSTATE 10 CORRIDOR SOUTHWARD TO THE COAST. THE 12Z MODELS KEEP
ANY RAIN DEVELOPMENT OFF TO THE EAST AND SOUTH...MAINLY OVER THE
COASTAL WATERS. BREEZY CONDITIONS ARE EXPECTED TO DEVELOP BEHIND
THE FRONT AND A WIND ADVISORY MAY BE NEEDED TUESDAY MORNING NEAR
THE COAST. THE WINDS SHOULD DIMINISH TUESDAY AFTERNOON. WIND
DIRECTION WILL THEN BECOME ONSHORE LATE TUESDAY NIGHT INTO
WEDNESDAY.

FOR THE LATTER HALF OF THE WEEK...A COLDER AIRMASS WILL THEN SINK
SOUTHWARD THROUGH THE PLAINS TOWARD TEXAS WEDNESDAY NIGHT INTO
THURSDAY NIGHT. AS IT DOES SO... THE GFS AND ECMWF HAVE BEEN
CONSISTENT WITH DEVELOPING AN AREA OF RAIN DUE TO ISENTROPIC LIFT
AND SHORTWAVE TROUGHS MOVING EASTWARD ACROSS THE STATE. BOTH THE
GFS AND ECMWF MOVE THE BEST RAIN CHANCES INLAND THURSDAY MORNING
AND AFTERNOON. BOTH MODELS THEN BEGIN TO DIFFER ON THE ENDING OF
THE PRECIPITATION THURSDAY NIGHT. AS THE PRECIPITATION
ENDS...TEMPERATURES WILL FALL TO BELOW FREEZING. FELT THAT BEFORE
IT ENDS...A WINTRY MIX IS POSSIBLE BETWEEN MIDNIGHT THURSDAY
NIGHT THROUGH LATE MORNING FRIDAY. OVERNIGHT LOW TEMPERATURES BY
EARLY FRIDAY MORNING ARE NOW LOOKING TO FALL INTO THE MID AND
UPPER 20S OVER MOST OF THE INLAND AREAS AND NEAR FREEZING ALONG
THE IMMEDIATE COAST. A SECOND NIGHT OF FREEZING TEMPERATURES IS
POSSIBLE FRIDAY NIGHT...ALTHOUGH BOTH MODELS DIFFER ON HOW LONG
THE AIRMASS WILL LINGER OVER THE AREA. IN ANY EVENT...THE GFS AND
ECMWF BRING A 1040 MB SURFACE HIGH INTO THE AREA ON FRIDAY AND
TEMPERATURES THAT DAY MAY STRUGGLE TO REACH TO AROUND 40.

MARINE...
NOT A GOOD WEEK FOR RECREATIONAL BOATING. STRONG FRONT WILL PUSH OFF
THE COAST BETWEEN 1-4AM. MAY SEE SOME PATCHY DENSE SEA FOG PRIOR TO
THE WIND SHIFT. OFFSHORE WINDS WILL INCREASE IN ITS WAKE AND GUST
TO NEAR GALE FORCE INTO EARLY AFTN. INCREASED SEAS WELL ABOVE
GUIDANCE SUGGESTIONS OFFSHORE. SMALL CRAFT ADVISORIES WILL BE IN
EFFECT. WILL ALSO NEED TO KEEP AN EYE ON WATER LEVELS AS WE MAY
NEED TO ISSUE A LOW WATER ADVSY WITH WATER BEING BLOWN OUT OF THE
UPPER PARTS OF THE BAYS. WOULDN'T EVEN BE A QUESTION IF THERE WAS
MORE OF A WRLY COMPONENT TO THE WINDS.

NEXT ISSUE WILL BE THURS/FRI. ARCTIC AIRMASS WILL FILTER INTO THE
REGION. GRADIENT WILL RAPIDLY TIGHTEN AND SHOULD SEE NE WINDS
INCREASE TO 20-30KT DURING THE DAY THURS AND INTO FRI ALONG WITH
CORRESPONDING RISE IN SEAS. SMALL CRAFT ADVISORIES ARE A NO BRAINER.
THIS SET UP WILL ALSO ESSENTIALLY CAUSE WATER TO GRADUALLY PILE UP
AND BECOME TRAPPED ALONG THE COAST/BAYS. TOO EARLY TO MAKE A GOOD
GUESS ON EVENTUAL TIDE HEIGHTS...BUT THESE TOO WILL NEED TO BE
WATCHED CLOSELY - ESP IF THE MORE PROLONGED NATURE OF NE FLOW AS TO
WHAT GFS IS DEPICTING. 47

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS ON TUESDAY IN THE
WAKE OF THE FRONT DUE TO LOWERING HUMIDITIES AND GUSTY NORTH WINDS.
CONTEMPLATED ISSUING A FIRE WX WATCH FOR AREAS ALONG THE COAST AND
WEST OF I-45 BUT AS RH'S DROPPED BELOW 25% WIND SPEEDS ALSO DROPPED
BELOW 15 MPH DURING THE MID & LATE AFTN HOURS. WILL LET THE MIDNIGHT
SHIFT TAKE ANOTHER LOOK AT THINGS AND MAKE A FINAL DECISION
REGARDING THE NEED FOR ANY RED FLAG WARNINGS.   47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      39  57  32  63  42 /  10  10  10  10  10
HOUSTON (IAH)              46  61  32  63  47 /  10  10  10  10  10
GALVESTON (GLS)            50  60  41  60  51 /  10  10  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST TUESDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
     TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...38
AVIATION/MARINE...42
Hazardous weather outlook, Jan 20, 3:39 PM CST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
339 PM CST MON JAN 20 2014

GMZ330-335-350-355-211300-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
339 PM CST MON JAN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEA FOG FORMATION WILL BE POSSIBLE ACROSS THE BAYS AND NEARSHORE
GULF WATERS WITHIN 20 NM TONIGHT. THE FOG IS EXPECTED TO LIFT
WITH A COLD FRONT PASSAGE LATE TONIGHT. SMALL CRAFT ADVISORIES
ARE IN EFFECT AS WELL FOR STRONG NORTH WINDS DEVELOPING BEHIND THE
FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORIES WILL CONTINUE TUESDAY WITH MODERATE TO
STRONG OFFSHORE WINDS. WATER LEVELS WILL FALL BELOW NORMAL AND A
LOW WATER ADVISORY MAY BE REQUIRED.

STRONG NORTHEAST WINDS AND ELEVATED SEAS THURSDAY AND FRIDAY
BEHIND AN ARCTIC FRONT WILL REQUIRE SMALL CRAFT ADVISORIES. IN
ADDITION...TIDE LEVELS WILL BECOME ABOVE NORMAL DURING THIS
TIME FRAME AND WILL NEED TO BE MONITORED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ210-213-214-226-227-235>238-211300-
BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-HARRIS-JACKSON-
MATAGORDA-WHARTON-
339 PM CST MON JAN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NORTH WINDS OF 20 TO 30 MPH WILL DEVELOP IN THE WAKE OF A STRONG
COLD FRONT...AND A WIND ADVISORY MAY BE REQUIRED TUESDAY MORNING
ALONG THE COAST. ALTHOUGH THE WINDS WILL DIMINISH...AN ELEVATED
FIRE WEATHER RISK WILL OCCUR TUESDAY AFTERNOON AS THE MINIMUM
RELATIVE HUMIDITY FALLS TO BETWEEN 25 AND 30 PERCENT.

ALTHOUGH THERE IS A LOT OF UNCERTAINTY IN THE COMPUTER MODELS...
COLD RAIN MAY CHANGE OVER TO A WINTRY MIX LATE THURSDAY NIGHT
INTO FRIDAY MORNING AS A COLD AIRMASS INTERACTS WITH AN EXITING
COASTAL STORM SYSTEM. IF IT OCCURS...THE WINTRY MIX IS EXPECTED TO
END BY MIDDAY FRIDAY. TEMPERATURES MAY DIP INTO THE UPPER 20S LATE
THURSDAY NIGHT AND EARLY FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

TXZ195-197-199-200-211-212-211300-
AUSTIN-BURLESON-LIBERTY-MONTGOMERY-WALLER-WASHINGTON-
339 PM CST MON JAN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF FOG THIS MORNING WILL BE LOCALLY DENSE IN PLACES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ELEVATED FIRE WEATHER CONDITIONS WILL OCCUR ON TUESDAY AS BREEZY
NORTH WINDS OF 10 TO 10 MPH ACCOMPANY VERY DRY CONDITIONS. THE
WINDS WILL LIKELY DIMINISH DURING THE AFTERNOON. HOWEVER...
MINIMUM RELATIVE HUMIDITY VALUES WILL DROP TO BETWEEN 25 AND 30
PERCENT.

ALTHOUGH THERE IS A LOT OF UNCERTAINTY IN THE COMPUTER MODELS...
SOME WINTRY PRECIPITATION IS POSSIBLE THURSDAY NIGHT AND FRIDAY
MORNING. RAIN MAY MIX WITH OR CHANGE OVER TO FREEZING RAIN AND
SLEET AS A COLD AIRMASS FILTERS INTO THE AREA. IF IT OCCURS...THE
WINTRY MIX IS EXPECTED TO END BY MIDDAY FRIDAY. TEMPERATURES MAY
DIP INTO THE UPPER 20S LATE THURSDAY NIGHT AND EARLY FRIDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

TXZ163-164-176>179-196-198-211300-
BRAZOS-GRIMES-HOUSTON-MADISON-POLK-SAN JACINTO-TRINITY-WALKER-
339 PM CST MON JAN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY AS GUSTY
NORTH WINDS OF 15 TO 20 MPH ACCOMPANY VERY DRY CONDITIONS. THE
WINDS WILL LIKELY DIMINISH DURING THE AFTERNOON. HOWEVER...MINIMUM
RELATIVE HUMIDITY VALUES WILL DROP TO BETWEEN 20 AND 25 PERCENT.

ALTHOUGH THERE IS A LOT OF UNCERTAINTY IN THE COMPUTER MODELS...
SOME WINTRY PRECIPITATION IS POSSIBLE THURSDAY NIGHT AND FRIDAY
MORNING. RAIN MAY MIX WITH AND THEN CHANGE OVER TO FREEZING RAIN
AND SLEET AS A COLD AIRMASS FILTERS INTO THE AREA. IF IT OCCURS...
THE WINTRY MIX IS EXPECTED TO END BY MIDDAY FRIDAY. TEMPERATURES
MAY DIP INTO THE MID 20S LATE THURSDAY NIGHT AND EARLY FRIDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 5:56 AM CSTWind AdvisoryHGXBrazoria, Chambers, Galveston, Jackson, Matagorda6 hr
Jan 21, 9:57 AM CSTLow Water AdvisoryHGX5 hr
Jan 21, 3:14 PM CSTRed Flag WarningHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 12 more106 min
Jan 21, 3:17 PM CSTLow Water AdvisoryHGX6 hr
Jan 21, 3:17 PM CSTSmall Craft AdvisoryHGX6 hr

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.